Open Access
Translator Disclaimer
March, 1948 Distribution of a Root of a Determinantal Equation
D. N. Nanda
Ann. Math. Statist. 19(1): 47-57 (March, 1948). DOI: 10.1214/aoms/1177730289

Abstract

S. N. Roy [2] obtained in 1943 the distribution of the maximum, minimum and any intermediate one of the roots of certain determinantal equations based on covariance matrices of two samples on the null hypothesis of equal covariance matrices in the two populations. The present paper gives a different method of working out the distribution of any of these roots under the same hypothesis. The distribution of the largest, smallest and any intermediate root when the roots are specified by their position in a monotonic arrangement has been derived for $p = 2, 3, 4,$ and 5 by the new method. The method is applicable for obtaining the distribution of the roots of an equation of any order, when the distributions of the roots of lower order equations have been worked out.

Citation

Download Citation

D. N. Nanda. "Distribution of a Root of a Determinantal Equation." Ann. Math. Statist. 19 (1) 47 - 57, March, 1948. https://doi.org/10.1214/aoms/1177730289

Information

Published: March, 1948
First available in Project Euclid: 28 April 2007

zbMATH: 0035.21601
MathSciNet: MR24106
Digital Object Identifier: 10.1214/aoms/1177730289

Rights: Copyright © 1948 Institute of Mathematical Statistics

JOURNAL ARTICLE
11 PAGES


SHARE
Vol.19 • No. 1 • March, 1948
Back to Top